MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206011
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the bonecutter blade produced small chips of metal in the joint.A backup device was available to complete the procedure with no significant delay or patient injuries reported.
 
Additional Manufacturer Narrative
Visual assessment under magnification confirmed the plating and silicone that is applied appeared normal.The inner blade exhibited an abrasion at the tip along with a corresponding abrasion on the inner blade.The inner edge form appeared to have some damage to the cutting edge surface; this damage may have resulted from making contact with another object.The damage on the inner edgeform radius seems to have created an uneven surface that yielded some excess material that could be visually seen protruding above the cutting surface.The excess material appears to have made contact with the id of the outer edgeform which potentially created some galling/shedding between the two surfaces to occur.There was no friction felt during the functional spin test while the inner blade rotated freely within the outer blade in the unloaded condition.Per the evaluation that was performed based on the details that were provided, the investigation has confirmed that material has been displaced between the two surfaces (inner/outer edgeform) as described by the customer resulting in some material galling/shedding to occur.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive ¿side loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information surgical procedure/post-operative care review device labeling (including technique guides, ifus, etc.) it was reported that the small metal chips from the blade were removed upon flushing the joint, and no patient harm or injury was sustained as a result.Based on the information provided, no additional risk to the patient is anticipated.No further medical assessment is warranted based on the information provided.

Brand Name
BOXED F/R,BL,4.5MM,SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8100077
Report Number1219602-2018-01619
Device Sequence Number2024671
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number7206011
Device Lot Number50724372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR